MAUDE Adverse Event Report: CAREFUSION, INC SAFE-T-CENTESIS TRAY 6FR X 16CM; THORACENTESIS TRAY

CAREFUSION, INC SAFE-T-CENTESIS TRAY 6FR X 16CM; THORACENTESIS TRAY
Catalog Number PIG1260T
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 08/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a050402 patient problem code: f23.
 
Event or Problem Description
It was reported by customer that valve (needle entry point) leaking air during thoracentesis procedure.Caused small pneumothorax, but they were able to remove air with vacuum bottle during pleural fluid drainage.They determined it was the valve area by putting their finger over the hub and air stopped.Verbatim: pig1260t - valve (needle entry point) leaking air during thoracentesis procedure.Caused small pneumothorax, but they were able to remove air with vacuum bottle during pleural fluid drainage.They determined it was the valve area by putting their finger over the hub and air stopped.No harm to patient, but did have small amount of air left, but after a scan of the lung space, the physician determined it would resolve on its own.Lot#0001569882 customer response on (b)(6) 2024 this patient was in our department for a right thoracentesis.The centesis catheter was inserted by our pa.After the catheter was inserted, i noticed bubbles mixing with fluid in the drainage tubing and could hear a slight hissing sound coming from the catheter.Upon investigation, i determined the sound was coming from the valve and the noise stopped once i placed my finger over the valve.A 1-liter pre-evacuated vacuum container was used to drain 600cc of frothy fluid and air.A post-procedure chest x-ray reveled a small right pneumothorax, which did not require intervention.As far as i could tell, there was no visible damage to the device.
 
Additional Manufacturer Narrative
H10: (b)(4).Follow-up emdr for device evaluation- one veress/catheter assembly sample was received by our quality team for investigation.We were unable to recreate a failure.The supplier has been notified, and the sample will be sent to the supplier for further evaluation; therefore, the reported failure mode was not confirmed.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001569882 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by customer that valve (needle entry point) leaking air during thoracentesis procedure.Caused small pneumothorax, but they were able to remove air with vacuum bottle during pleural fluid drainage.They determined it was the valve area by putting their finger over the hub and air stopped.Verbatim: pig1260t - valve (needle entry point) leaking air during thoracentesis procedure.Caused small pneumothorax, but they were able to remove air with vacuum bottle during pleural fluid drainage.They determined it was the valve area by putting their finger over the hub and air stopped.No harm to patient, but did have small amount of air left, but after a scan of the lung space, the physician determined it would resolve on its own.Lot#0001569882.Customer response on aug 23, 2024.This patient was in our department for a right thoracentesis.The centesis catheter was inserted by our pa.After the catheter was inserted, i noticed bubbles mixing with fluid in the drainage tubing and could hear a slight hissing sound coming from the catheter.Upon investigation, i determined the sound was coming from the valve and the noise stopped once i placed my finger over the valve.A 1-liter pre-evacuated vacuum container was used to drain 600cc of frothy fluid and air.A post-procedure chest x-ray reveled a small right pneumothorax, which did not require intervention.As far as i could tell, there was no visible damage to the device.

Brand Name
SAFE-T-CENTESIS TRAY 6FR X 16CM
Common Device Name
THORACENTESIS TRAY
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
brett curtice
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key20108372
Report Number1625685-2024-00099
Device Sequence Number12678711
Product Code PXI
UDI-Device Identifier10885403108365
UDI-Public(01)10885403108365(11)240523(17)260331(10)0001569882
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue NumberPIG1260T
Device Lot Number0001569882
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date08/30/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale
Patient RaceWhite